Haldol and Parkinson Side Effects

The use of Haldol and Parkinson side effects appear to be somewhat linked -- in other words, a reversible form of parkinsonism sometimes results in people taking Haldol. In addition to Parkinson side effects sometimes appearing with the use of Haldol, the same symptoms have also appeared in some people taking metoclopramide and reserpine (medications for stomach disorders and high blood pressure). When Parkinson side effects occur due to the medication a person is taking, it's called drug-induced parkinsonism.

An Introduction to Haldol and Parkinson Side Effects

A reversible form of parkinsonism sometimes results from use of certain drugs -- chlorpromazine and Haldol® (haloperidol), for example -- prescribed for patients with psychiatric disorders.
 
When Parkinson's disease symptoms occur due to the medication a person is taking, it is called drug-induced parkinsonism. Some drugs used for stomach disorders (such as metoclopramide) and high blood pressure (such as reserpine) may also produce parkinsonian symptoms.
 
While Parkinson side effects can occur with any dose of Haldol, they often happen more frequently and with greater severity at higher dosages.
 

Treatment Options for Haldol and Parkinson Side Effects

If a person on Haldol is experiencing Parkinson side effects, there are several recommendations that the healthcare provider can make based on the individual situation. These recommendations can include:
 
  • Stopping the medication
  • Lowering the dosage of Haldol
  • Prescribing antiparkinson medication.
     
Each of these recommendations can help relieve the Parkinson side effects.
Feed Your Adult ADHD Brain

Haldol Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.